MAUDE Adverse Event Report: SYNTHES GMBH 13.0MM REAMER HEAD FOR RIA 2 STERILE

SYNTHES GMBH 13.0MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.022S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: hrx.Reporter is a synthes employee.Lot number is unknown, and therefore, device history record (dhr) could not be completed.If the lot number can be confirmed, the dhr will be revisited.Investigation summary: the complaint device was not received for investigation.A photo investigation was performed based on the received photo.The image was reviewed, and the complaint condition is confirmed.The splines of the reamer head are clearly broken.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.No dhr review was completed since no lot number was supplied via photo or additional information.During the investigation, no product design issues or discrepancies were observed (based on the image) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.3008812560-10/26/2020-001-c device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a trauma procedure on (b)(6), 2021, ria 2 was used to take bone graft from the right femur.During the reamer head exchange, it was noticed that the tabs of the reamer head had broken inside the irrigation tube.As no other device was available, the surgical team had to fish out the tabs from inside the tube.Procedure was completed successfully with a delay of fifteen minutes.This report is for a 13.0mm reamer head for ria 2 sterile.This is report 1 of 1 for (b)(4).

Brand Name
13.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12565113
Report Number8030965-2021-08296
Device Sequence Number1415612
Product Code HTO
UDI-Device Identifier10886982274021
UDI-Public(01)10886982274021
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.022S
Device Catalogue Number03.404.022S
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2021
Initial Report FDA Received Date10/01/2021
Patient Sequence Number1